| Model Number |
96-6115 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
Not Applicable (3189)
| Date of Event |
01/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the drill bit that the surgeon was using from the depuy drill bit and steinman pin packet (ref.86-4192, lot j68550w), binded up in the right lateral hole of the distal femoral cutting block that the surgeon was using.The drill was being used to drill the holes in the patient's distal femur, for the steinman pins that are used to pin the cutting block to the femur.The surgeon then used a pin puller to remove the stuck (wedged) drill bit from the cutting block.A second drill bit was used to drill the hole.It was inserted in reverse rotation, so it too would not bind up in the right lateral hole of the cutting.The surgeon then believes that there may be something wrong with the hole in the cutting block, since he said the same thing happened to him two weeks prior.Sales rep assured that he would report the incident and request that a replacement cutting block be order for the depuy synthes loaner instrumentation set.A replacement block is needed before he uses the same set of instruments at the same location on (b)(6) 2020.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned device could not confirm the reported event.However, additional wear and damage to the overall device was found consistent with normal use and servicing.The investigation did not establish a need for a broader investigation or corrective action at this time.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.